MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Potential medical device lot numbers: the lot number involved was either 9323673 or 9340414.Device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd threaded lock cannula was damaged, but still operable.The following information was provided by the initial reporter: "a needle of threaded lock was short and hcp couldn't inject even connected.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6.Investigation: multiple photos were received and evaluated.The photos appeared to depict six loose threaded lock pieces, all from cavity 43.All six pieces had short cannula condition, which is rejectable per product specification.The photos also depicted six shelf cartons of the product and a close-up of label with batch #9340414 (p/n 303369) visible.Three shelf cartons confirmed to be from batch #9340414 (p/n 303369) were received, each containing 100 sealed packaged threaded lock units.All samples were visually evaluated.In total 6 defective pieces with short cannula were found out of the 300 inspected.294 pieces had no defects.The 6 defective pieces were: cavity #43 in one carton, cavity #10, 43 in one carton, and cavity #1, 43, 43 in one carton.No sample or photos from batch #9323673 were received.The defect of molding defective was confirmed.On the samples from cavity 1 and 10, there was no defect found.Parts were assembled with an interlink connector in the large threaded end and leak tested with air.There was no evidence of leakage.Defect of part leakage could not be confirmed and there is no physical nonconformity in the part that would cause leakage.This condition occurs when the core pin is too hot causing it to pull the cannula as the core pin is retracted at the end of the molding cycle and prior to ejection.All quality checks for that lot were performed per established quality controls and passed (as evident from the dhr review), therefore there is no reason to suspect that cooling of the pin was interrupted for a long time.Retain samples for this lot were no longer available but retain samples from the lot molded in january 2020 were inspected: the defect was not observed.This further suggests that the reported defect was most likely a ¿blip¿, such as a temporary blockage of a cooling flow.A pm (preventative maintenance) is required after running 21 days.Each production run is about 7 days.With infrequent runs, 2 years had elapsed since the last pm when this run was executed.Probable cause is that the amount of time between pms allowed build-up in the cooling channel of the core pin thereby reducing the cooling in the core pin.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10098711
Report Number1213809-2020-00340
Device Sequence Number886126
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303369
Device Catalogue Number303369
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;